Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 16, 2001, 8:25 AM CST for 7 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 8:25 AM CST (14:25 UTC)
- Expired
- Feb 16, 2001, 11:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Arkansas County, AR, Cleveland County, AR, Dallas County, AR, Jefferson County, AR, Lincoln County, AR, Monroe County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 99 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 161427
FFWLIT
ARC001-025-039-069-079-095-103-161730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
825 AM CST FRI FEB 16 2001
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTHEAST ARKANSAS
CLEVELAND COUNTY IN SOUTHEAST ARKANSAS
MONROE COUNTY IN EASTERN ARKANSAS
OUACHITA COUNTY IN SOUTHWEST ARKANSAS
JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
DALLAS COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1130 AM CST
* AT 822 AM CST...DOPPLER WEATHER RADAR SHOWED RAIN
INTENSITIES INCREASING ACROSS SOUTHERN AND EAST CENTRAL
ARKANSAS...WITH SCATTERED THUNDERSHOWERS AS WELL. RAINFALL RATES
OF ONE HALF TO ONE INCH PER HOUR ARE EXPECTED...WITH FLASH
FLOODING LIKELY TO OCCUR.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
&&
LAT...LON 3345 9281 3363 9275 3384 9260 3377 9197
3389 9156 3396 9156 3401 9147 3401 9118
3474 9112 3447 9160 3447 9217 3407 9222
3409 9286 3345 9302
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 16, 3:10 AM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 16, 3:10 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 AM CST FRI FEB 16 2001 COLD AIR MAY SNEAK INTO NORTH AND WEST ZONES EARLY TODAY...SO FORECAST WILL INCLUDE POSSIBILITY OF FREEZING RAIN/SLEET BEFORE IT WARMS ENOUGH FOR RAIN LATER IN THE MORNING. SOUTHEAST SECTIONS WILL KEEP THE POTENTIAL FOR HEAVY RAINS STILL AS THE LOW WILL MOVE CLOSER TO THAT AREA. FLASH FLOOD WATCH FOR CENTRAL AND SOUTH ZONES TODAY. THERE WILL BE ENOUGH INSTABILITY TO INCLUDE SOME THUNDER WITH THE LIKELY RAIN. TEMPEATURES WILL BE TRICKY...SINCE THEY WILL DROPPING DURING THE DAY. DRY FORECAST FROM SUNDAY ON...WITH MOISTURE RETURNING FOR THE MIDDLE OF NEXT WEEK. 32 .LIT...FLASH VFLOOD WATCH TODAY ZONES 32>34..39..41>47..52>57..62>69.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 5:16 AM CST | Flash Flood Warning | LZK | Conway, Garland, Montgomery, Perry, Pope, Yell | 2 hr |
| Feb 16, 6:04 AM CST | Flash Flood Warning | LZK | Faulkner, Hot Spring, Pulaski, Saline | 3 hr |
| Feb 16, 7:29 AM CST | Flash Flood Warning | LZK | Conway, Garland, Montgomery, Perry, Pike, Polk and 3 more | 2 hr |
| Feb 16, 7:33 AM CST | Flash Flood Warning | LZK | Clark, Grant, Lonoke, Prairie, White | 3 hr |
| Feb 16, 9:25 AM CST | Flash Flood Warning | LZK | Conway, Garland, Perry | 3 hr |
| Feb 16, 10:20 AM CST | Flash Flood Warning | LZK | Clark, Grant, Lonoke, Prairie, White | 2 hr |
| Feb 16, 11:28 AM CST | Flash Flood Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln, Monroe | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.